Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

Request Permissions   Purchase Content 
 
 

 

$ p$-adic heights of Heegner points and $ \Lambda$-adic regulators


Authors: Jennifer S. Balakrishnan, Mirela Çiperiani and William Stein
Journal: Math. Comp. 84 (2015), 923-954
MSC (2010): Primary 11Y40, 11G50, 11G05
DOI: https://doi.org/10.1090/S0025-5718-2014-02876-7
Published electronically: September 11, 2014
MathSciNet review: 3290969
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ E$ be an elliptic curve defined over $ \mathbb{Q}$. The aim of this paper is to make it possible to compute Heegner $ L$-functions and anticyclotomic $ \Lambda $-adic regulators of $ E$, which were studied by Mazur-Rubin and Howard.

We generalize results of Cohen and Watkins and thereby compute Heegner points of non-fundamental discriminant. We then prove a relationship between the denominator of a point of $ E$ defined over a number field and the leading coefficient of the minimal polynomial of its $ x$-coordinate. Using this relationship, we recast earlier work of Mazur, Stein, and Tate to produce effective algorithms to compute $ p$-adic heights of points of $ E$ defined over number fields. These methods enable us to give the first explicit examples of Heegner $ L$-functions and anticyclotomic $ \Lambda $-adic regulators.


References [Enhancements On Off] (What's this?)

  • [1] J.S. Balakrishnan, On $ 3$-adic heights on elliptic curves, Preprint (2012), 1-8, http://www.math.harvard.edu/~jen/three_adic_heights.pdf.
  • [2] Massimo Bertolini, Selmer groups and Heegner points in anticyclotomic $ \mathbf {Z}_p$-extensions, Compositio Math. 99 (1995), no. 2, 153-182. MR 1351834 (98a:11082)
  • [3] Henri Cohen, A Course in Computational Algebraic Number Theory, Graduate Texts in Mathematics, vol. 138, Springer-Verlag, Berlin, 1993. MR 1228206 (94i:11105)
  • [4] Henri Cohen, Number theory. Vol. I. Tools and Diophantine equations, Graduate Texts in Mathematics, vol. 239, Springer, New York, 2007.
  • [5] Christophe Cornut, Mazur's conjecture on higher Heegner points, Invent. Math. 148 (2002), no. 3, 495-523. MR 1908058 (2004e:11069a), https://doi.org/10.1007/s002220100199
  • [6] J.E. Cremona, Elliptic curve data, http://www.warwick.ac.uk/~masgaj/ftp/data/.
  • [7] Benedict H. Gross and Don B. Zagier, Heegner points and derivatives of $ L$-series, Invent. Math. 84 (1986), no. 2, 225-320. MR 833192 (87j:11057), https://doi.org/10.1007/BF01388809
  • [8] Benedict H. Gross, Heegner points on $ X_0(N)$, Modular forms (Durham, 1983) Ellis Horwood Ser. Math. Appl.: Statist. Oper. Res., Horwood, Chichester, 1984, pp. 87-105. MR 803364 (87f:11036b)
  • [9] Benedict H. Gross, Kolyvagin's work on modular elliptic curves, $ L$-functions and arithmetic (Durham, 1989), Cambridge Univ. Press, Cambridge, 1991, pp. 235-256.
  • [10] David Harvey, Efficient computation of $ p$-adic heights, LMS J. Comput. Math. 11 (2008), 40-59. MR 2395362 (2009j:11201), https://doi.org/10.1112/S1461157000000528
  • [11] Benjamin Howard, The Iwasawa theoretic Gross-Zagier theorem, Compos. Math. 141 (2005), no. 4, 811-846. MR 2148200 (2006f:11074), https://doi.org/10.1112/S0010437X0500134X
  • [12] Dimitar Jetchev, Global divisibility of Heegner points and Tamagawa numbers, Compos. Math. 144 (2008), no. 4, 811-826. MR 2441246 (2010b:11072), https://doi.org/10.1112/S0010437X08003497
  • [13] Anthony W. Knapp, Elliptic Curves, Mathematical Notes, vol. 40, Princeton University Press, Princeton, NJ, 1992. MR 1193029 (93j:11032)
  • [14] Barry Mazur and Karl Rubin, Elliptic curves and class field theory, (Beijing, 2002) Higher Ed. Press, Beijing, 2002, pp. 185-195. MR 1957032 (2003k:11095)
  • [15] Barry Mazur, William Stein, and John Tate, Computation of $ p$-adic heights and log convergence, Doc. Math., Extra Vol. (2006), 577-614. MR 2290599 (2007i:11089)
  • [16] B. Mazur and J. Tate, The $ p$-adic sigma function, Duke Math. J. 62 (1991), no. 3, 663-688. MR 1104813 (93d:11059), https://doi.org/10.1215/S0012-7094-91-06229-0
  • [17] Bernadette Perrin-Riou, Fonctions $ L$ $ p$-adiques, théorie d'Iwasawa et points de Heegner, Bull. Soc. Math. France 115 (1987), no. 4, 399-456 (French, with English summary). MR 928018 (89d:11094)
  • [18] W. Stein, Algebraic number theory, a computational approach, 2007, http://wstein.org/books/ant/.
  • [19] W.A. Stein et al., Sage Mathematics Software (Version 5.10), The Sage Development Team, 2013, http://www.sagemath.org.
  • [20] The PARI Group, Bordeaux, PARI/GP, version 2.5.0, 2011, available from http://pari.math.u-bordeaux.fr/.
  • [21] V. Vatsal, Special values of anticyclotomic $ L$-functions, Duke Math. J. 116 (2003), no. 2, 219-261. MR 1953292 (2004e:11069b), https://doi.org/10.1215/S0012-7094-03-11622-1
  • [22] M. Watkins, Some remarks on Heegner point computations, Preprint (2006), http://arxiv.org/abs/math/0506325.
  • [23] Christian Wuthrich, On $ p$-adic heights in families of elliptic curves, J. London Math. Soc. (2) 70 (2004), no. 1, 23-40. MR 2064750 (2006h:11079), https://doi.org/10.1112/S0024610704005277

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2010): 11Y40, 11G50, 11G05

Retrieve articles in all journals with MSC (2010): 11Y40, 11G50, 11G05


Additional Information

Jennifer S. Balakrishnan
Affiliation: Department of Mathematics, Harvard University, 1 Oxford Street, Cambridge, Massachusetts 02138
Email: jen@math.harvard.edu

Mirela Çiperiani
Affiliation: Department of Mathematics, The University of Texas at Austin, 1 University Station, C1200 Austin, Texas 78712
Email: mirela@math.utexas.edu

William Stein
Affiliation: Department of Mathematics, University of Washington, Box 354350 Seattle, Washington 98195
Email: wstein@uw.edu

DOI: https://doi.org/10.1090/S0025-5718-2014-02876-7
Keywords: Elliptic curve, $p$-adic heights, Heegner points
Received by editor(s): May 21, 2013
Received by editor(s) in revised form: August 2, 2013
Published electronically: September 11, 2014
Additional Notes: The first author was supported by NSF grant DMS-1103831
The second author was supported by NSA grant H98230-12-1-0208
The third author was supported by NSF Grants DMS-1161226 and DMS-1147802.
Article copyright: © Copyright 2014 American Mathematical Society

American Mathematical Society